Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Generic cozaar - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   My Cozaar has recently been changed to Losartan Potassium. The new generic form immediately caused ringing in my ears. We changed to another manufacturer and now I have a hissing sound only on the left side. This morning I decided to try my Losartan Potassium at a different time to see if the hissing would go away. 45 min. after taking it my left eye began to droop. The eye lid is hanging down over my left
eye and the hissing remains in my left ear. I can leave the med. off for hours and when I take it I get the hissing in the left ear within 45 min. also numbness and tingling in the lips and fingers and toes on the left side. This all began with the first dose of the generic Cozaar and I have switched it around to all different times of the day and it always happens after taking that drug.
Doctor :   Hi
Doctor :   let me read your query,
Doctor :   it may take a few minutes
User :   ok
Doctor :   it seems that you are having a reaction to losartan and all its versions, including generics
Doctor :   cozaar is also losartan
User :   should i be concerned about the fact that it only happens on the left side?
Doctor :   if the symptoms are bothering you too much, then the way forward is to change your blood pressure pill to something other than losartan
User :   I have never had a problem with the cozaar in all the years I took it. It is the new generic form and they do not make Cozaar Brand anymore,
Doctor :   or you can try going back to the original cozaar
User :   It has been removed from the shelves,.
Doctor :   there are other branded versions of losartan, including HYZAAR
User :   Do you know if it is made by the same MFG as cozaar?
Doctor :   NO, the manufacturers can be different ,
Doctor :   other branded versions include lortaan, as well
User :   Ok, one more little bit of information. I had a total hip replacement 3 months ago on the left side. It couldn't have anything to do with that could it. Like and alergic reaction to titanium.
Doctor :   no
Doctor :   titanium is a inert alloy
Doctor :   and allergy does not develop to titianium
Doctor :   the human body has to identify a object as foreign
Doctor :   before it can initiate a allergic reaction against it
User :   Ok. Good to know. If I could take Losartin in Cozaar why can't I take it in the generic?
Doctor :   this is coz, the generic versions may have something in the base content of the tablets,
Doctor :   which may be causing allergy in you
Doctor :   the original branded versions , usually have a higher quality in the manufacturing process
User :   GREAAAAAT! I will never know what that might be. Thank you for your help, will have to call my doc, for perscription for something else.
Doctor :   yes , that will be the right way forward
Doctor :   you are most welcome
Doctor :   thanks for consulting me here
User :   Bye,Bye...
Doctor :   take care have a great day
Doctor :   bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor